Posted by SLS on September 20, 2012, at 7:39:53
In reply to Re: Two questions about Serotonin syndrome., posted by jono_in_adelaide on September 20, 2012, at 6:03:43
> Given the frequency with which mirtazepine and SRI's are coprescribed, it must be an incredibly unlikely event, and given that treatment resistant depression is a life threatening condition, I'd say that small risks are worth taking in its treatment
There are only a handful of reports regarding this combination on Medline, so I would consider it unlikely that it will occur. I wouldn't think twice about combining mirtazepine with venlafaxine or any other SRI.
I guess my point is that serotonin syndrome is an enigmatic reaction that is unpredictable in its occurrence. I think people should be aware of its existence and how it manifests when combining serotonergic drugs.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw